Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Des Moines, IA

April 5, 2010Clarke County, Decatur County, Ringgold County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 5, 2010, 1:54 PM CDT for Clarke County, Decatur County, Ringgold County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2010, 1:54 PM CDT (18:54 UTC)
Expired
Apr 5, 2010, 2:45 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS53 KDMX 051854
SVRDMX
IAC039-053-159-051945-
/O.NEW.KDMX.SV.W.0013.100405T1854Z-100405T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
154 PM CDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 245 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTH OF LAMONI...OR 59 MILES SOUTH 
  OF DES MOINES...AND MOVING NORTHEAST AT 45 MPH. THIS REPLACES THE 
  WARNING PREVIOUSLY IN EFFECT.

* LOCATIONS IMPACTED INCLUDE...
  LEON...DECATUR CITY...VAN WERT...WELDON...GARDEN GROVE...LE ROY AND
  WOODBURN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9435 4103 9371 4110 9357 4109 9356
      4082 9356 4058 9400 4058 9414
TIME...MOT...LOC 1853Z 238DEG 38KT 4078 9394
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
3 follow-up statements
369 
WWUS53 KDMX 051917 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT MON APR 5 2010

IAC159-051928-
/O.CAN.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/
RINGGOLD IA-
217 PM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RINGGOLD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4087 9402 4110 9357 4082 9356 4058 9401
TIME...MOT...LOC 1918Z 238DEG 41KT 4083 9372

$$

IAC039-053-051945-
/O.CON.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/
DECATUR IA-CLARKE IA-
217 PM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLARKE AND NORTHWESTERN DECATUR COUNTIES UNTIL 245 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LEON...OR 55 MILES SOUTH OF DES MOINES...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WELDON...GARDEN GROVE...LE ROY AND WOODBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4087 9402 4110 9357 4082 9356 4058 9401
TIME...MOT...LOC 1918Z 238DEG 41KT 4083 9372
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
060 
WWUS53 KDMX 051934
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
234 PM CDT MON APR 5 2010

IAC039-053-051945-
/O.CON.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/
DECATUR IA-CLARKE IA-
234 PM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLARKE AND NORTHERN DECATUR COUNTIES UNTIL 245 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES NORTHEAST OF LEON...OR 49 MILES SOUTH OF
DES MOINES...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4082 9356 4087 9402 4110 9357
TIME...MOT...LOC 1934Z 241DEG 35KT 4088 9359
WIND...HAIL <50MPH 1.00IN

$$

PODRAZIK
266 
WWUS53 KDMX 051948 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CDT MON APR 5 2010

IAC039-053-051958-
/O.EXP.KDMX.SV.W.0013.000000T0000Z-100405T1945Z/
DECATUR IA-CLARKE IA-
248 PM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE AND
NORTHERN DECATUR COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4082 9356 4087 9402 4110 9357
TIME...MOT...LOC 1934Z 241DEG 35KT 4088 9359

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:29 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 5, 1:29 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
129 PM CDT MON APR 5 2010

.DISCUSSION...
ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL AND SOUTHERN
IOWA EARLY THIS AFTERNOON ALONG THE INITIAL WAVE OF THETA-E
ADVECTION LIFTS. LARGE HAIL IS THE PRIMARY THREAT WITH THESE STORMS
WHILE THEY REMAIN ELEVATED. LIKELY WILL HAVE NUMEROUS PEA HAIL
STORMS HOWEVER A FEW OF THE ELEVATED SUPERCELLS COULD PRODUCE
GOLFBALL SIZED HAIL. A BIGGER CONCERN REMAINS AS THE WARM FRONT
LIFTS NORTH INTO SRN IA BY LATE THIS AFTERNOON AND EARLY EVENING.
VERY HIGH LOW LEVEL SRH VALUES OF 300-500 M2/S2 WILL ARRIVE ALONG
THE WARM FRONT. STORMS SHOULD BECOME SFC BASED NEAR THE BOUNDARY AND
EXPECT A TORNADIC THREAT TO DEVELOP WITH THE POTENTIAL FOR A STRONG
TORNADO. THE TORNADIC THREAT WILL CONTINUE NEAR THE BOUNARY MUCH OF
THE NIGHT WITH STORMS REMAINING NEAR SFC BASED AND EXTREME LOW LEVEL
SHEAR REMAINING.

HEAVY RAIN THREAT STILL LOOKS HIGH OVERNIGHT WITH STRONG MOISTURE
INFLUX INTO THE STATE AND A 60-70KT LLJ DEVELOPING AND PROVIDING
PLENTY OF FORCING ALONG AND NORTH OF SLOWLY NORTHWARD ADVANCING WARM
FRONT. POSSIBLE THAT A FLASH FLOOD WATCH MAY BE NEEDED.

.SHORT TERM /TODAY/...
SIGNIFICANT AIRMASS CHANGES IN STORE FOR TODAY AS SFC RIDGE SLIDES
TO THE EAST THIS MORNING.  VERY STRONG THETA-E ADVECTION WILL MAKE
ITS WAY FROM KANSAS INTO IOWA BY MIDDAY AND INTO THE AFTERNOON ON
INCREASING SOUTH-SOUTHWEST WINDS ALOFT.  MUCAPES AND SOUNDINGS
INDICATE INSTABILITY WILL BE QUITE ELEVATED INITIALLY STARTING
AROUND 700MB.  HOWEVER...AS MOISTURE DEEPENS WILL SEE THE MUCAPES
DROP TO LOWER LEVELS.  SHEAR IS VERY STRONG DURING THIS TIME WITH
GFS INDICATING 0-3KM BULK SHEAR VALUES OF 40KTS AND 0-3KM HELICITY
VALUES OF 300-500 M2/S2.  ANTICIPATE THOSE UPDRAFTS THAT BECOME
STRONG ENOUGH TO SUSTAIN FOR SOME TIME WILL BEGIN TO SPIN AND BE
CAPABLE OF HAIL PRODUCTION.  GIVEN THAT THE INSTABILITY IS QUITE
ELEVATED...ALL STORMS SHOULD HAVE INFLOW WELL ABOVE THE SFC WITH
LITTLE TOR THREAT INITIALLY.  HOWEVER...AS SFC BOUNDARY APPROACHES
SOUTHERN IA BY END OF FORECAST PERIOD...INSTABILITY LIKELY TO BECOME
CLOSER TO SFC BASED PER SOUNDINGS FROM RDD AND AIA.  THIS WILL BE
THE BEST CHC FOR TORNADOES AND WILL OCCUR LATE AFTERNOON/EARLY
EVENING WITH CAPES OF 1500-2000 J/KG IN THE SOUTHERN TWO/THREE ROWS
OF COUNTIES. THE STRONG WAA TODAY WILL BE OFFSET BY INCREASING
CLOUDS AND SHRA/TSRA SO WILL STICK WITH A BLEND OF MAV/MET GUIDANCE.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
STAGE SET FOR A VERY ACTIVE NIGHT TONIGHT AND DAY TUESDAY. MODELS
HAVE COME TOGETHER...OUTSIDE OF THE GFS...ON THE GENERAL PLACEMENT
OF THE WARM FRONT. LOOKING AT CONSENSUS OF GEM/EURO/NAM FOR BETTER
PLACEMENT PUTS THE BOUNDARY NEARER THE IA/MO BORDER BY 00Z AND LIFTS
THE BOUNDARY TO NEARER I80 BY 06Z. INITIALLY IN THE EVENING HOURS
FOCUS WILL BE ON SEVERE CHANCES WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT...BUT ALONG AND JUST SOUTH OF THE BOUNDARY
THERE WILL CONTINUE A SLIGHT TORNADO THREAT INTO THE LATE EVENING
HOURS WITH THE MOST LIKELY AREAS OVER SOUTHERN/SOUTHWEST PORTION OF
THE FORECAST AREA. THIS IS WHERE THE LOW LEVEL HELICITY AND MLCAPE
WILL BE THE MOST FAVORABLE...THOUGH STILL SOME QUESTION WHETHER
STORMS CAN BECOME SFC BASED THERE. AS THE EVENING PROGRESSES THE
FRONT WILL SLOWLY LIFT NORTH AS STORMS FIRE ALONG AND ALOFT. BULK
SHEAR WILL SUPPORT SUPERCELLS WITH LARGE HAIL LIKELY. MOISTURE
TRANSPORT IS TREMENDOUS INTO THE FRONTAL ZONE THROUGH THE NIGHT.
STORMS AND SOME ROTATION SHOULD BE MAINTAINED ALL NIGHT AS THE FRONT
LIFTS NORTH. PWATS RUNNING AT 1.35 OR SO...AND STILL EXPECT GENERAL
RAINFALL AREA OF 1-2 INCHES WITH 2-3 INCHES POSSIBLE BETWEEN 03Z AND
12Z. ONLY THING PREVENTING HEAVIER RAINFALL IS THAT THE MEAN FLOW IS
40 TO 50 KTS...THOUGH THE CORFIDI VECTORS ARE RUNNING ABOUT 20KTS.
SOME HYDRO CONCERNS IF THINGS GET OUT OF HAND OVER ONE
LOCATION...BUT CURRENT 3 HOUR FFG GUIDANCE AND SOIL MOISTURE
CONDITIONS SUGGEST THAT 2-3 INCHES IS STILL MANAGEABLE AT MANY
LOCATIONS CENTRAL AND SOUTH. THE NORTHERN AREAS OF THE FORECAST AREA
MAY BE ON THE LOWER ENVELOP OF TOLERATING THIS MUCH RAINFALL. WILL
LET DAY SHIFT REEVALUATE THAT AREA FOR POSSIBLE FFA. SOLNS DIFFER TO
SOME EXTENT AS TO WHERE THE LOW ENDS UP TUESDAY AFTERNOON. FOR THE
MOST PART...CONSENSUS SHOWS THAT AREAS EAST OF HIGHWAY 169 AND SOUTH
OF US 20 WILL REMAIN IN THE WARM SECTOR FOR A GOOD SHARE OF THE DAY.
FORCING WILL INCREASE DURING THE DAY TUESDAY AS MAIN SHORT WAVE AND
UPPER LEVEL JET STREAK APPROACH FROM THE SOUTHWEST. BUFR SOUNDINGS
SHOWING THAT BY EARLY TO LATE AFTERNOON FROM JUST WEST OF KDSM TO
NEAR KOTM...CAP IS GONE WITH MLCAPE INCREASING TO 2400 J/KG. BOTH
THE GFS/NAM SHOW SIMILAR SOUNDINGS THOUGH THE GFS IS QUICKER TO
ERODE THE CAP BY 18Z AND THE NAM GOES AWAY AT 00Z. BULK SHEAR IS
STILL HIGH WITH 50 TO 65 KTS OF 0-6KM SHEAR PROGGED. AM STILL
EXPECTING A SECOND ROUND OF SVR WEATHER DURING THIS TIME. FOR NOW
...BEST POTENTIAL IS FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
AGAIN...WITH SOME POTENTIAL FOR TORNADOES ALONG THE BOUNDARY. STORMS
WILL BECOME BETTER ORGANIZED AS THEY HEAD EAST. LCL HEIGHTS AND
HIGHER SFC DEW POINTS OVER THE EAST/SOUTHEAST MAY ALSO AID IN
TORNADO DEVELOPMENT. BEST TO EVALUATE PARAMETERS AGAIN OVER THE NEXT
TWO SHIFTS REGARDING TUESDAY SVR MODES. MODELS DIFFER WITH STORM ON
WED. BOTH NAM/GFS SHOW PRONOUNCED H850 CLOSED LOW AND STRONG DEF
ZONE AND MOD/HEAVY RAINFALL. EURO/GEM SHOW PROGRESSIVE TROUGH AND
LITTLE SECONDARY DEVELOPMENT. SINCE THIS IS SUCH A DRASTIC CHANGE
FROM PREVIOUS TWO NIGHTS...WILL NOT BUY CHANGE IN TOTALITY. HAVE
MADE SOME ADJUSTMENTS TO LINGER POP/PRECIP FOR NOW. LATER IN THE
WEEK...GFS SEEMS TOO FAST WITH WARM UP.

&&

.AVIATION...
05/18Z...MOISTURE WILL CONTINUE TO LIFT NORTH TODAY AND THIS WILL
RESULT IN LOWERING CIGS AND INCREASING THUNDERSTORMS FROM SOUTH TO
NORTH TODAY AND TONIGHT. PERIODS OF IFR CONDITIONS ARE LIKELY NEAR
THUNDERSTORMS THEN ALSO IFR STRATUS DEVELOPING OVER CNTRL AND NRN
IOWA OVERNIGHT. PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT BEFORE DIMINISHING IN COVERAGE TUESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...REV
DISCUSSION/AVIATION...DONAVON
Hazardous weather outlook, Apr 5, 9:45 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
945 AM CDT MON APR 5 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-061445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
AFTER 8 PM THIS EVENING...SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL ARE LIKELY. ISOLATED
TORNADOES ARE ALSO POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD
THREAT...HEAVY RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE
FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

IAZ070>075-081>086-092>097-061445-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
945 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

DURING THE AFTERNOON AND THROUGH EARLY THIS EVENING...ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
AND ISOLATED TORNADOES ARE POSSIBLE. AFTER 6 PM THIS EVENING...SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE
OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO TO OCCUR.
IN ADDITION TO A FLASH FLOOD THREAT...HEAVY RAINFALL COULD RETURN
NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON SOUTH
OF HIGHWAY 20 AND EAST OF HIGHWAY 169. ACROSS THIS AREA...THE POTENTIAL
EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER TODAY...TONIGHT...AND TUESDAY AFTERNOON.

AN EMERGENCY MANAGERS WEBINAR WILL BE CONDUCTED AT 11 AM THIS MORNING.

REV/DONAVON

In the hours before

Local storm report, Apr 5, 1:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             DE SOTO                 41.53N 94.01W
04/05/2010  E0.88 INCH       DALLAS             IA   LAW ENFORCEMENT

&&

JJOHNSON
Local storm report, Apr 5, 1:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             VAN METER               41.53N 93.96W
04/05/2010  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            REPORTED AT VAN METER FIRE STATION

&&

JJOHNSON
Local storm report, Apr 5, 1:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
128 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             1 SE JOHNSTON           41.68N 93.69W
04/05/2010  E0.88 INCH       POLK               IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Apr 5, 1:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
134 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             JOHNSTON                41.69N 93.70W
04/05/2010  M1.00 INCH       POLK               IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL COVERING THE GROUND.

&&

JJOHNSON
Local storm report, Apr 5, 1:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             CLIVE                   41.61N 93.77W
04/05/2010  E0.75 INCH       POLK               IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Apr 5, 1:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
140 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             WSW DELPHOS             40.66N 94.34W
04/05/2010  M1.00 INCH       RINGGOLD           IA   TRAINED SPOTTER

&&

JH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:37 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas38 min
Apr 5, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Apr 5, 12:55 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison35 min
Apr 5, 1:16 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor44 min
Apr 5, 1:22 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Polk38 min
Apr 5, 1:50 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union40 min
Apr 5, 2:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 5, 3:02 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren38 min
Apr 5, 3:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion47 min
Apr 5, 3:44 PM CDTFlash Flood WatchDMXAudubon, Black Hawk, Boone, Bremer, Butler, Calhoun and 17 more18 hr
Apr 5, 4:10 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek50 min
Apr 5, 5:23 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.